What's Easier to Detox from - 50 mg Patches or 7.5/325 Percocet Pills?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 7:33 AM (GMT -7)   
Hi Everyone:
 
I have both of the above but the patches seem so strong.  My doc states that pills are actually more addictive but I feel that I can control (or at least try) the pillls better.  Any thoughts on this?
 
Thx,
 
Nic

TDoern
Regular Member


Date Joined Jul 2006
Total Posts : 495
   Posted 1/4/2008 7:48 AM (GMT -7)   
Nic,

The differences between a pill and a patch are quite big. Yes, both are used for pain control, however there are quite a few large differences between the two.

The pills are "short acting" meaning - they are not going to work around the clock. Which means if you are in bad pain all morning and take the pain medication - it's going to kick in a short time, however it's not going to last for 8 hours. So if you are allowed 3 of the percocets a day your pain is not going to be covered all day long. The idea of the patches is that you get a steady stream of pain medication around the clock... meaning that you can't take a pill to get high from it. The patches don't work that way. You do have to be careful with the patches though as things like extreme heat, very hot showers and such can cause it to dispense more medication than you are supposed to. The reason that the pills are considered more addictive is that you can take 3 at a time... which can give you a high, whereas the patch gives you consistent amounts throughout the day.

I hope some of that helps. I saw on another thread that you want to get off of the pain medication... if you still want to - then you need to discuss this with your doctor, and he can help you get off of it.
"When we come to the edge of the light we know, and are about to step off into the darkness of the unknown, of one thing we can be sure; either God will provide something solid to stand on... or we will be taught to fly.'"

"Cause when push comes to shove You taste what you're made of, You might bend, till you break Cause its all you can take; On your knees you look up Decide you've had enough, You get mad you get strong Wipe your hands shake it off, Then you Stand" From "Stand" by Rascal Flatts
_____________________________________________________________________________
Dx.: Polycystic Ovarian Syndrome, Ulcerlative Colitis, Chronic Inflammation of the Colon, Ruptured & Fused L4-L5-S1 w/pinched nerves, Degenerative Disc Disease, Chronic Costochondritis, Back Muscle Spasms, Asthma, Benign Tremmors (hands)


NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 7:54 AM (GMT -7)   
Thanks TDoern,

I am going to get off the meds...7 years is way too much. I'm nervous right now about the business trip I have next week but after taking Excedrin for the withdrawals, I feel better...not perfect..but better. I'm going to keep weaning and hope this is OK. As for the patches, I felt that removing the patches was much harder for me but wasn't sure about the addiction factor.

Thx,

Nic

TDoern
Regular Member


Date Joined Jul 2006
Total Posts : 495
   Posted 1/4/2008 10:15 AM (GMT -7)   
Nic - if you are weaning down correctly you should not be experiencing any withdrawal symptoms... what exactly were you taking, and how have you lowered it so far? How long were you on it?
"When we come to the edge of the light we know, and are about to step off into the darkness of the unknown, of one thing we can be sure; either God will provide something solid to stand on... or we will be taught to fly.'"

"Cause when push comes to shove You taste what you're made of, You might bend, till you break Cause its all you can take; On your knees you look up Decide you've had enough, You get mad you get strong Wipe your hands shake it off, Then you Stand" From "Stand" by Rascal Flatts
_____________________________________________________________________________
Dx.: Polycystic Ovarian Syndrome, Ulcerlative Colitis, Chronic Inflammation of the Colon, Ruptured & Fused L4-L5-S1 w/pinched nerves, Degenerative Disc Disease, Chronic Costochondritis, Back Muscle Spasms, Asthma, Benign Tremmors (hands)


NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/4/2008 12:08 PM (GMT -7)   
OK...I was averaging 6 percocet (5/325) a day. I also received 15 50 mg mylon patches. I would wear a patch and then 2 days later would add another patch and then 2 days later would remove the 1st patch and then add a new one and so on. After realizing that was way too much, I detoxed once before...cold turkey, that was really bad, I didn't want to get there again. So I immidiately stopped the patches, cut my pills in half and started a tapering schedule (see below). The tapering wasn't going well until I added Excedrin. With the Excedrin every 6 hours, I feel much much better. I'm also drinking Gatorade, eating, hot showers and doing some physical work. My goals..is to have as much of the opiate out of my system by Monday AM. And even next week during a business trip, I'll still taper but have to aware of my business dealings (I can't appear to be having an issue). So here's my taper plan for 25 days but I might finish the tapering much sooner because if I can go every 6 hours now, I already eliminated a week and a half of tapering.

4-Jan 8
5-Jan 8
6-Jan 8 24
7-Jan 7
8-Jan 7
9-Jan 7
10-Jan 7
11-Jan 7 35
12-Jan 6
13-Jan 6
14-Jan 6
15-Jan 6 24
16-Jan 5
17-Jan 5
18-Jan 5
19-Jan 5 20
20-Jan 4
21-Jan 4
22-Jan 4
23-Jan 4 16
24-Jan 3
25-Jan 3
26-Jan 3 9
27-Jan 2
28-Jan 2 4
29-Jan 1 1

NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/5/2008 7:52 AM (GMT -7)   
Hi Everyone:

My first day was a rough one because I wanted to establish a baseline or limits to my withdrawal symptoms. Here's what I learned:

I stopped the patches (50mg Fentenel sp?) completely so I only had pills - mostly 7.5/325 percocets with some 5/325 percocets as well. I cut all pills in half.

My goal on the first day was only 1/2 pill every 3 hours; no problem at night because I couldn't sleep.

12AM - 1/2 pill
3AM - 1/2 pill (fell asleep and woke up at 630AM) - Was awake at 430 and thought I was going to come out of my skin
630 AM - 1/2 pill - Took 2 exedrin at 8AM
1245 PM - 1/2 pill - set a goal for at least 6 hours but trying to see if I could hit 8 hours - didn't make it
715PM - 1/2 pill
11PM - 1/2 pill

OK - I figuered nights were the worst for me; don't know why but they were. I also realized that I could have issues at intervals as small as 2 hours but could really push to 7 hours if needed; not pretty though and definitly cannot function. I read some more posts on tapering and based on the 5% rule, I adjusted my plan for the next 30 days. NOTE: since following this plan for Saturday, I can definitly functin with some mild withdrawal symptoms but nothing major - again, Excedrin helps but I'm careful with this as well because of the warnings for this too.

My new plan is as follows - with 1/2 pills of percocoet:

1/2 pills are total counts for the day & Minutes are intervals between dosages:

Date Day 1/2 Pills Hours Minutes
4-Jan Friday 11 2.182 131
5-Jan Saturday 11 2.182 131
6-Jan Sunday 11 2.182 131
7-Jan Monday 10 2.400 144
8-Jan Tuesday 10 2.400 144
9-Jan Wednesday 10 2.400 144
10-Jan Thursday 9 2.667 160
11-Jan Friday 9 2.667 160
12-Jan Saturday 9 2.667 160
13-Jan Sunday 9 2.667 160
14-Jan Monday 8 3.000 180
15-Jan Tuesday 8 3.000 180
16-Jan Wednesday 8 3.000 180
17-Jan Thursday 8 3.000 180
18-Jan Friday 7 3.429 206
19-Jan Saturday 7 3.429 206
20-Jan Sunday 7 3.429 206
21-Jan Monday 7 3.429 206
22-Jan Tuesday 6 4.000 240
23-Jan Wednesday 6 4.000 240
24-Jan Thursday 6 4.000 240
25-Jan Friday 5 4.800 288
26-Jan Saturday 5 4.800 288
27-Jan Sunday 5 4.800 288
28-Jan Monday 4 6.000 360
29-Jan Tuesday 4 6.000 360
30-Jan Wednesday 3 8.000 480
31-Jan Thursday 3 8.000 480
1-Feb Friday 2 12.000 720

I'm committed to this and having already tried cold turkey once before, I definitly don't want to go through that again. Also, after I finish tapering, I'll need 30 full days of nothing in my system to fully get rid of the drugs. I read somewhere that if you do need pain meds, the 2 day only & 5 day off must be rigidly followed. I do have bad pain in my knees but I think I can manage without narcotics...I'm going to try.

I also have an appt with my Pain Management physician at the end of the month and I'm going to show him my plan.

Just my observations....

Thx for reading,

Nic

NickB_NoPercs
Regular Member


Date Joined Jan 2008
Total Posts : 20
   Posted 1/5/2008 12:09 PM (GMT -7)   
Hi Everyone:

Ate a little bit this am; drank gatorade and now have diarrhea. Took some immodium for that and I switched the Excedrin for Aleve becuase of the amount of caffine and aspirin (think this is what was eating my stomach inside out); I'm trying to stay away from all caffine right now. Otherwise the taper seems to be working OK right now.

Thx,

Nic
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:26 PM (GMT -7)
There are a total of 2,732,717 posts in 301,047 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
340 Guest(s), 5 Registered Member(s) are currently online.  Details
Bololidat, div@, astroman, gilly2, cherylveda


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer